Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Square-integrability modulo a subgroup

Authors: G. Cassinelli and E. De Vito
Journal: Trans. Amer. Math. Soc. 355 (2003), 1443-1465
MSC (2000): Primary 43A32, 43A85, 42C40
Published electronically: December 4, 2002
MathSciNet review: 1946399
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a weak form of the Frobenius reciprocity theorem for locally compact groups. As a consequence, we propose a definition of square-integrable representation modulo a subgroup that clarifies the relations between coherent states, wavelet transforms and covariant localisation observables. A self-contained proof of the imprimitivity theorem for covariant positive operator-valued measures is given.

References [Enhancements On Off] (What's this?)

  • S. Twareque Ali, A general theorem on square-integrability: vector coherent states, J. Math. Phys. 39 (1998), no. 8, 3954–3964. MR 1633187, DOI
  • S. T. Ali, J.-P. Antoine, and J.-P. Gazeau, Coherent States, Wavelets and Their Generalizations, Springer-Verlag, New York, 2000.
  • S. T. Ali, H. Führ, and A. E. Krasowska, Plancherel inversion as unified approach to wavelet transform and Wigner function, preprint math-ph/0106014.
  • Robert J. Blattner, On induced representations, Amer. J. Math. 83 (1961), 79–98. MR 125456, DOI
  • Armand Borel, Représentations de groupes localement compacts, Lecture Notes in Mathematics, Vol. 276, Springer-Verlag, Berlin-New York, 1972. MR 0414779
  • Paul Busch, Marian Grabowski, and Pekka J. Lahti, Operational quantum physics, Lecture Notes in Physics. New Series m: Monographs, vol. 31, Springer-Verlag, Berlin, 1995. MR 1356220
  • U. Cattaneo, On Mackey’s imprimitivity theorem, Comment. Math. Helv. 54 (1979), no. 4, 629–641. MR 552681, DOI
  • D. P. L. Castrigiano and R. W. Henrichs, Systems of covariance and subrepresentations of induced representations, Lett. Math. Phys. 4 (1980), no. 3, 169–175. MR 583080, DOI
  • E. B. Davies, On the repeated measurements of continuous observables in quantum mechanics, J. Functional Analysis 6 (1970), 318–346. MR 0368655, DOI
  • J. Dieudonné, Éléments d’analyse. Tome II: Chapitres XII à XV, Cahiers Scientifiques, Fasc. XXXI, Gauthier-Villars, Éditeur, Paris, 1968 (French). MR 0235946
  • J. Dieudonné, Éléments d’analyse. Tome VI. Chapitre XXII, Gauthier-Villars Éditeur, Paris, 1975 (French). Cahiers Scientifiques, Fasc. XXXIX. MR 0621690
  • M. Duflo and Calvin C. Moore, On the regular representation of a nonunimodular locally compact group, J. Functional Analysis 21 (1976), no. 2, 209–243. MR 0393335, DOI
  • Gerald B. Folland, A course in abstract harmonic analysis, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1995. MR 1397028
  • H. Führ and M. Mayer,Continuous wavelet transforms from semidirect products: Cyclic representations and Plancherel measure, J. Fourier Anal. Appl. 8 (2002), 375–397.
  • H. Führ, Admissible vectors for the regular representation, Proc. Amer. Math. Soc. 130 (2002), 2959–2970.
  • Steven A. Gaal, Linear analysis and representation theory, Springer-Verlag, New York-Heidelberg, 1973. Die Grundlehren der mathematischen Wissenschaften, Band 198. MR 0447465
  • A. S. Kholevo, A generalization of canonical quantization, Izv. Akad. Nauk SSSR Ser. Mat. 50 (1986), no. 1, 181–194, 208 (Russian). MR 835571
  • A. S. Holevo, Probabilistic and statistical aspects of quantum theory, North-Holland Series in Statistics and Probability, vol. 1, North-Holland Publishing Co., Amsterdam, 1982. Translated from the Russian by the author. MR 681693
  • M. Tomić, Sur un critère pour la convergence des séries de Fourier dans un point fixe, Acad. Serbe Sci. Arts Glas 249 (1961), 225–232 (Serbo-Croatian, with French summary). MR 152805
  • G. W. Mackey, Imprimitivity for representations of locally compact groups I, Proc. Natl. Acad. Sci. U.S.A. 35 (1949), 537-545.
  • Calvin C. Moore, On the Frobenius reciprocity theorem for locally compact groups, Pacific J. Math. 12 (1962), 359–365. MR 141737
  • Henri Moscovici and Andrei Verona, Coherent states and square integrable representations, Ann. Inst. H. Poincaré Sect. A (N.S.) 29 (1978), no. 2, 139–156. MR 513686
  • H. Neumann, Transformation properties of observables, Helv. Phys. Acta 45 (1972/73), no. 5, 811–819. MR 403443
  • Bent Ørsted, Induced representations and a new proof of the imprimitivity theorem, J. Functional Analysis 31 (1979), no. 3, 355–359. MR 531137, DOI
  • A. Perelomov, Generalized coherent states and their applications, Texts and Monographs in Physics, Springer-Verlag, Berlin, 1986. MR 858831
  • N. K. S. Poulsen, Regularity Aspects of Infinite Dimensional Representations of Lie Groups, Ph. D. Thesis, M.I.T. Cambridge, Mass., 1970.
  • Neils Skovhus Poulsen, On $C^{\infty }$-vectors and intertwining bilinear forms for representations of Lie groups, J. Functional Analysis 9 (1972), 87–120. MR 0310137, DOI
  • B. Sz-Nagy, Extensions of Linear Transformations in Hilbert Space Which Extend Beyond this Space, Appendix to F. Riesz, B. Sz-Nagy, Functional Analyis, Frederick Ungar, New York, 1960. ;
  • D. J. Rowe, G. Rosensteel, and R. Gilmore, Vector coherent state representation theory, J. Math. Phys. 26 (1985), no. 11, 2787–2791. MR 808492, DOI
  • Franklin E. Schroeck Jr., Quantum mechanics on phase space, Fundamental Theories of Physics, vol. 74, Kluwer Academic Publishers Group, Dordrecht, 1996. MR 1374789
  • H. Scutaru, Coherent states and induced representations, Lett. Math. Phys. 2 (1977/78), no. 2, 101–107. MR 507248, DOI
  • W. F. Stinespring, Positive functions on $C^*$-algebras, Proc. Amer. Math. Soc. 6 (1955), 211-216.
  • Garth Warner, Harmonic analysis on semi-simple Lie groups. I, Springer-Verlag, New York-Heidelberg, 1972. Die Grundlehren der mathematischen Wissenschaften, Band 188. MR 0498999

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 43A32, 43A85, 42C40

Retrieve articles in all journals with MSC (2000): 43A32, 43A85, 42C40

Additional Information

G. Cassinelli
Affiliation: Dipartimento di Fisica, Università di Genova, I.N.F.N., Sezione di Genova, Via Dodecaneso 33, 16146 Genova, Italy

E. De Vito
Affiliation: Dipartimento di Matematica, Università di Modena, Via Campi 213/B, 41100 Modena, Italy and I.N.F.N., Sezione di Genova, Via Dodecaneso 33, 16146 Genova, Italy

Keywords: Square-integrable representation, frame, localisation observable
Received by editor(s): November 15, 2001
Received by editor(s) in revised form: October 11, 2002
Published electronically: December 4, 2002
Article copyright: © Copyright 2002 American Mathematical Society